Commentarii Mathematici Helvetici

Full-Text PDF (326 KB) | Metadata | Table of Contents | CMH summary
Volume 74, Issue 2, 1999, pp. 201–237
DOI: 10.1007/s000140050086

Published online: 1999-06-30

Compactification of moduli space of harmonic mappings

J. Chen and Gang Tian[1]

(1) Princeton University, USA

We introduce the notion of harmonic nodal maps from the stratified Riemann surfaces into any compact Riemannian manifolds and prove that the space of the energy minimizing nodal maps is sequentially compact. We also give an existence result for the energy minimizing nodal maps. As an application, we obtain a general existence theorem for minimal surfaces with arbitrary genus in any compact Riemannian manifolds.

Keywords: Compactness, harmonic maps, stratified Riemann surface

Chen J., Tian Gang: Compactification of moduli space of harmonic mappings. Comment. Math. Helv. 74 (1999), 201-237. doi: 10.1007/s000140050086